Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Early HIV infection and facial wasting
Sep 9, 2004

Quick question: Is it possible to experience facial wasting early in an HIV infection before medication is started? In other words, can HIV alone cause lipoatrophy early in the course of infection? Thanks, Gloria at Body Positive

Response from Dr. Henry

That has not been observed much in early HIV infection in the setting of good CD4 counts and maintaining body weight. Some patients with recent HIV infection can progress rapidly (fortunately that is a small minority of patients) and with low CD4 counts and weight loss there can be loss of fat including the face. KH



Previous
HAART and KS
Next
Neuropathy recovery

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement